ISSN:
 1534-0392

eISSN:
 1553-5258

All Issues

Volume 18, 2019

Volume 17, 2018

Volume 16, 2017

Volume 15, 2016

Volume 14, 2015

Volume 13, 2014

Volume 12, 2013

Volume 11, 2012

Volume 10, 2011

Volume 9, 2010

Volume 8, 2009

Volume 7, 2008

Volume 6, 2007

Volume 5, 2006

Volume 4, 2005

Volume 3, 2004

Volume 2, 2003

Volume 1, 2002

Communications on Pure & Applied Analysis

2009 , Volume 8 , Issue 5

Select all articles

Export/Reference:

Spectral properties of general advection operators and weighted translation semigroups
Bertrand Lods, Mustapha Mokhtar-Kharroubi and Mohammed Sbihi
2009, 8(5): 1469-1492 doi: 10.3934/cpaa.2009.8.1469 +[Abstract](597) +[PDF](336.8KB)
Abstract:
We investigate the spectral properties of a class of weighted shift semigroups $(\mathcal{U}(t))_{t \geq 0}$ associated to abstract transport equations with a Lipschitz continuous vector field $\mathcal{F}$ and no--reentry boundary conditions. Generalizing the results of [25], we prove that the semigroup $(\mathcal{U}(t))_{t \geq 0}$ admits a canonical decomposition into three $C_0$-semigroups $(\mathcal{U}_1(t))_{t \geq 0}$, $(\mathcal{U}_2(t))_{t \geq 0}$ and $(\mathcal{U}_3(t))_{t \geq 0}$ with independent dynamics. A complete description of the spectra of the semigroups $(\mathcal{U}_i(t))_{t \geq 0}$ and their generators $\mathcal{T}_i$, $i=1,2$ is given. In particular, we prove that the spectrum of $\mathcal{T}_i$ is a left-half plane and that the Spectral Mapping Theorem holds: $\mathfrak{S}(\mathcal{U}_i(t))=\exp$ {$t \mathfrak{S}(\mathcal{T}_i)$}, $i=1,2$. Moreover, the semigroup $(\mathcal{U}_3(t))_{t \geq 0}$ extends to a $C_0$-group and its spectral properties are investigated by means of abstract results from positive semigroups theory. The properties of the flow associated to $\mathcal{F}$ are particularly relevant here and we investigate separately the cases of periodic and aperiodic flows. In particular, we show that, for periodic flow, the Spectral Mapping Theorem fails in general but $(\mathcal{U}_3(t))_{t \geq 0}$ and its generator $\mathcal{T}_3$ satisfy the so-called Annular Hull Theorem. We illustrate our results with various examples taken from collisionless kinetic theory.
The number of limit cycles for generalized Abel equations with periodic coefficients of definite sign
Amelia Álvarez, José-Luis Bravo and Manuel Fernández
2009, 8(5): 1493-1501 doi: 10.3934/cpaa.2009.8.1493 +[Abstract](567) +[PDF](156.4KB)
Abstract:
We study the number of limit cycles (isolated periodic solutions in the set of all periodic solutions) for the generalized Abel equation $x'=a(t)x^{n_a}+b(t)x^{n_b}+c(t)x^{n_c}+d(t)x$, where $n_a > n_b > n_c > 1$, $a(t),b(t),c(t), d(t)$ are $2\pi$-periodic continuous functions, and two of $a(t),b(t),c(t)$ have definite sign.
    We obtain examples with at least seven limit cycles, and some sufficient conditions for the equation to have at most one or at most two positive limit cycles.
The dimension of the attractor for the 3D flow of a non-Newtonian fluid
M. Bulíček, F. Ettwein, P. Kaplický and Dalibor Pražák
2009, 8(5): 1503-1520 doi: 10.3934/cpaa.2009.8.1503 +[Abstract](1120) +[PDF](247.5KB)
Abstract:
The equations of an incompressible, homogeneous fluid occupying a bounded domain in $\mathbb R^3$ are considered.
    The stress tensor has a general polynomial dependence on the symmetric velocity gradient. The goal is to estimate the dimension of the global attractor in terms of relevant physical constants.
Local solutions in Sobolev spaces and unconditional well-posedness for the generalized Boussinesq equation
Luiz Gustavo Farah
2009, 8(5): 1521-1539 doi: 10.3934/cpaa.2009.8.1521 +[Abstract](521) +[PDF](253.6KB)
Abstract:
We study the local well-posedness of the initial-value problem for the nonlinear generalized Boussinesq equation with data in $H^s(\mathbb R^n) \times H^s(\mathbb R^n)$, $s\geq 0$. Under some assumption on the nonlinearity $f$, local existence results are proved for $H^s(\mathbb R^n)$-solutions using an auxiliary space of Lebesgue type. Furthermore, under certain hypotheses on $s$, $n$ and the growth rate of $f$ these auxiliary conditions can be eliminated.
Cross-constrained variational methods for the nonlinear Klein-Gordon equations with an inverse square potential
Zaihui Gan
2009, 8(5): 1541-1554 doi: 10.3934/cpaa.2009.8.1541 +[Abstract](616) +[PDF](173.1KB)
Abstract:
In this paper, we apply a cross-constrained variational approach for the nonlinear Klein-Gordon equations with an inverse square potential in three space dimensions (which is a representative of the class of equations of interest) based on the relationship between a type of cross-constrained variational problem and energy. By constructing a type of cross-constrained variational problem and establishing so-called cross-invariant manifolds of the evolution flow, we first derive a sharp threshold for global existence and blow-up of solutions to the Cauchy problem for the equations under study. On the other hand, we get an answer of the question: how small are the initial data, the global solutions exist?
Global attractor for the Davey-Stewartson system on $\mathbb R^2$
Olivier Goubet and Manal Hussein
2009, 8(5): 1555-1575 doi: 10.3934/cpaa.2009.8.1555 +[Abstract](568) +[PDF](254.1KB)
Abstract:
We prove that the weakly damped Davey-Stewartson system (DS), considered as an infinite-dimensional dynamical system in $H^1(\mathbb R^2)$, has a compact global attractor that is actually a compact subset of $H^2(\mathbb R^2)$.
Hölder continuity of solutions to the $A$-Laplace equation involving measures
Samia Challal and Abdeslem Lyaghfouri
2009, 8(5): 1577-1583 doi: 10.3934/cpaa.2009.8.1577 +[Abstract](580) +[PDF](131.4KB)
Abstract:
We show an optimal Hölder continuity for the solutions of the equation $- \Delta_A u=\mu$ provided that $\mu (B(x,r)) \leq C r^{n-1} $ for any ball $B(x,r)\subset \Omega$, with $r\leq 1$.
The construction of quasi-periodic solutions of quasi-periodic forced Schrödinger equation
Lei Jiao and Yiqian Wang
2009, 8(5): 1585-1606 doi: 10.3934/cpaa.2009.8.1585 +[Abstract](498) +[PDF](277.5KB)
Abstract:
In this paper, we construct small amplitude quasi-periodic solutions for one dimensional nonlinear Schrödinger equation

i$u_t=u_{x x}-mu-f(\beta t,x)|u|^2 u,$

with the boundary conditions

$u(t,0)=u(t,a\pi)=0, \ -\infty < t < \infty,$

where $m$ is real and $f(\beta t,x)$ is real analytic and quasi-periodic on $t$ satisfying the non-degeneracy condition

$\lim_{T\rightarrow\infty}\frac{1}{T}\int_0^Tf(\beta t,x)dt\equiv f_0=$ const., $\quad 0\ne f_0 \in\mathbb R,$

with $\beta\in\mathbb R^b$ a fixed Diophantine vector.

Entire large solutions of semilinear elliptic equations of mixed type
Alan V. Lair and Ahmed Mohammed
2009, 8(5): 1607-1618 doi: 10.3934/cpaa.2009.8.1607 +[Abstract](457) +[PDF](189.5KB)
Abstract:
We prove existence and nonexistence of nonnegative entire large solutions for the semilinear elliptic equation $\Delta u = p(x)f(u) + q(x)g(u)$ in which $f$ and $g$ are nondecreasing and vanish at the origin. The locally Hölder continuous functions $p$ and $q$ are nonnegative. We extend results previously obtained for special cases of $f$ and $g$.
Semi-linear sub-elliptic equations on the Heisenberg group with a singular potential
Houda Mokrani
2009, 8(5): 1619-1636 doi: 10.3934/cpaa.2009.8.1619 +[Abstract](646) +[PDF](227.2KB)
Abstract:
In this work, we study the Dirichlet problem for a class of semi-linear sub-elliptic equations on the Heisenberg group with a singular potential. The singularity is controlled by Hardy's inequality, and the nonlinearity is controlled by Sobolev's inequality. We prove the existence of a nontrivial solution for a homogenous Dirichlet problem.
On the asymptotic behavior of an exponentially bounded, strongly continuous cocycle over a semiflow
Ciprian Preda, Petre Preda and Adriana Petre
2009, 8(5): 1637-1645 doi: 10.3934/cpaa.2009.8.1637 +[Abstract](640) +[PDF](150.5KB)
Abstract:
Let $\pi = (\Phi, \sigma)$ be an exponentially bounded, strongly continuous cocycle over a continuous semiflow $\sigma$. We prove that $\pi = (\Phi, \sigma)$ is uniformly exponentially stable if and only if there exist $T>0$ and $c \in(0,1)$, such that for each $\theta \in \Theta$ and $x \in X$ there exists $\tau_{\theta,x} \in (0,T]$ with the property that

$||\Phi(\theta, \tau_{\theta,x})x|| \leq c||x||.$

As a consequence of the above result we obtain generalizations, in both continuous-time and discrete-time, of the the well-known theorems of Datko-Pazy, Rolewicz and Zabczyk for an exponentially bounded, strongly continuous cocycle over a semiflow $\sigma$. A version of the above theorems for the case of the exponential instability is also obtained.

Global classical solutions to the Boltzmann equation with external force
Hongjun Yu
2009, 8(5): 1647-1668 doi: 10.3934/cpaa.2009.8.1647 +[Abstract](550) +[PDF](228.0KB)
Abstract:
In this paper we prove the global existence and uniqueness of classical solution to the Boltzmann equation with external force near a stationary solution for hard potentials. The optimal time decay to the stationary solution is also obtained.
Existence and asymptotic behavior of solutions to a moving boundary problem modeling the growth of multi-layer tumors
Fujun Zhou, Junde Wu and Shangbin Cui
2009, 8(5): 1669-1688 doi: 10.3934/cpaa.2009.8.1669 +[Abstract](541) +[PDF](277.3KB)
Abstract:
In this paper we study a moving boundary problem modeling the growth of multi-layer tumors under the action of inhibitors. The problem contains two coupled reaction-diffusion equations and one elliptic equation defined on a strip-like domain in $R^n$, with one part of the boundary moving and a priori unknown. The evolution of the moving boundary is governed by a Stefan type equation, with the surface tension effect taken into consideration. Local existence and asymptotic behavior of solutions to this problem are investigated. The analysis is based on the employment of the functional analysis method combing with the well-posedness and geometric theory for parabolic differential equations in Banach spaces.
A mathematical model of an Agricultural-Industrial-Ecospheric system with industrial competition
Ibrahim Agyemang and H. I. Freedman
2009, 8(5): 1689-1707 doi: 10.3934/cpaa.2009.8.1689 +[Abstract](496) +[PDF](330.2KB)
Abstract:
In this paper we formulate a mathematical model using the predator-prey paradigm for study and analysis of the relationships between a complex four-dimensional system consisting of agriculture, two industries and the ecosphere. Mathematical analysis of the model equations with regard to invariance of nonnegativity, dissipativity (i.e. eventually boundedness) of solutions, and a complete local and global analysis of the system’s equilibria are done. We establish the existence of a positive interior equilibrium and give conditions under which such a system exhibits uniform persistence. The analysis is carried out both analytically and numerically.
Regularity of the extremal solution for a biharmonic problem with general nonlinearity
Guillaume Warnault
2009, 8(5): 1709-1723 doi: 10.3934/cpaa.2009.8.1709 +[Abstract](566) +[PDF](203.1KB)
Abstract:
We consider the class of radial solutions of semilinear equations $\Delta^2 u=\lambda f(u)$ in the unit ball of $\mathbb R^N$. It is the class of stable solutions which includes minimal solutions and extremal solution. We establish the regularity of this extremal solution for $N\leq 9$. Our regularity results do not depend on the specific nonlinearity $f$.

2017  Impact Factor: 0.884

Editors

Referees

Librarians

Email Alert

[Back to Top]